Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 160, NWS Morristown, TN

June 30, 2005Sevier County, Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 30, 2005, 5:18 PM EDT for Sevier County, Tennessee. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2005, 5:18 PM EDT (21:18 UTC)
Expired
Jun 30, 2005, 5:46 PM EDT
In force
28 min
Issued by
NWS Morristown, TN
Area
Counties, with a storm outline in the text

County Sevier County, TN

The radar

The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:45 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 30, 3:45 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
345 PM EDT THU JUN 30 2005

.SHORT TERM (TONIGHT THROUGH FRIDAY)...WEAK SHORTWAVE AND
INSTABILITY TRIGGERING ISOLATED THUNDERSTORMS OVER THE AREA...MAINLY
ALONG THE HIGHER ELEVATIONS.  SCATTERED CONVECTION SHOULD CONTINUE
INTO THE EVENING HOURS...THEN DIMINISH WITH THE LOSS OF SURFACE
HEATING.  WILL KEEP SLIGHT CHANCE POPS INTO THE OVERNIGHT HOURS WITH
COLD FRONT ENTERING REGION.  FRONT SHOULD PASS THROUGH FRIDAY.
PRETTY GOOD INSTABILITY AND UPPER DIVERGENCE ALONG WITH FRONT...WILL
KEEP HIGH CHANCE POPS FOR FRIDAY.  WITH THE FRONT PASSING THROUGH...
STRONG TO SEVERE STORMS WILL BE POSSIBLE ON FRIDAY AFTERNOON.

.LONG TERM (FRIDAY NIGHT THROUGH THURSDAY)...STRONGER REENFORCING
COOLER AIR ENTERING CWA FROM NORTHWEST WILL BE RUNNING INTO UNSTABLE
AIR MASS FRIDAY EVENING...BUT WILL BE STARTING TO STABLIZE AFTER
SUNSET.  ANOTHER PROBLEM WILL BE THE AMOUNT OF INSTABILITY LEFT IN
AREA FROM AFTERNOON CONVECTION AND POSSIBLE WAVE OF PRECIP FROM
EARLIER IN THE DAY.  WILL DIMINISH POPS OVERNIGHT...WITH BEST
CHANCES IN THE NORTHEAST AND MOUNTAINS.

SATURDAY THROUGH ABOUT NOON MONDAY...COOLER/STABLE AIR MASS SAGS
INTO REGION...WILL ONLY HAVE SLGT POPS IN APP MOUNTAINS SUNDAY
AFTN.

BY MONDAY AFTERNOON...WILL START UP SUMMER SHOWER/TSTM REGIME
AGAIN.  LOOKS LIKE UPPER LEVEL RIDGING EARLY IN THE WEEK WILL GIVE
WAY TO TROUGH LATE IN THE WEEK.  WILL SLOWLY RAISE POPS DURING WEEK
IN ANTICIPATION OF UPPER TROUGH.

GENERALLY GOING ON COOL SIDE OF GUIDANCE...THINK OVER THE WEEKEND
COOLER AIR MASS WILL FILL IN BETTER THAN MODELS SHOWING...THINK THEY
ARE HAVING TROUBLE RESOLVING TERRAIN EFFECTS ON AIR MASS...THINK
WHOLE WEST SIDE OF APPS WILL GET FULL COOL AIR MASS OVER
WEEKEND...MODELS HINT THAT AIR MASS WONT MODIFY THAT MUCH...BUT
THINK IT WILL.  ALSO...MODEL HIGH TEMPS LOOK A LITTLE TOO WARM FOR
SCENARIO NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN             72  91  68  87 /  40  50  20  10
KNOXVILLE MCGHEE TYSON AIRPORT, TN  70  90  67  86 /  30  50  30  10
OAK RIDGE, TN                       69  89  67  85 /  30  50  20  10
TRI CITIES AIRPORT, TN              67  87  64  84 /  30  50  30  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC......NONE.
TN......NONE.
VA......NONE.

&&

GH/GM
Hazardous weather outlook, Jun 30, 2:15 PM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
215 PM EDT THU JUN 30 2005

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-011000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
215 PM EDT (115 PM CDT) THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.

.DAY ONE (TODAY AND TONIGHT)...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE AREA THIS
AFTERNOON AND EVENING...WITH A FEW ISOLATED STORMS POSSIBLY BECOMING
SEVERE. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING
WINDS...HAIL...AND LOCALLY HEAVY RAINFALL...WHICH MAY CAUSE SOME
LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS.

.DAYS TWO THROUGH SEVEN (FRIDAY THROUGH WEDNESDAY)...

A COLD FRONT WILL APPROACH THE AREA ON FRIDAY...BRINGING SCATTERED
SHOWERS AND THUNDERSTORMS TO THE REGION.  THERE IS A CHANCE THAT SOME
OF THE THUNDERSTORMS THAT DEVELOP ON FRIDAY MAY BECOME SEVERE...
WITH THE THREATS DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY
RAINFALL...WHICH MAY CAUSE SOME LOCALIZED FLOODING OF LOW LYING AND
FLOOD PRONE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ON FRIDAY.

PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/MRX.

GH

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.